Alert archive / Michigan / Tornado Warnings in 2008

Tornado Warning 5, NWS Grand Rapids, MI

June 6, 2008Barry County, Calhoun County, Kalamazoo County, Michigan

NWS Grand Rapids, MI issued this tornado warning at Jun 6, 2008, 5:17 PM EDT for Barry County, Calhoun County, Kalamazoo County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2008, 5:17 PM EDT (21:17 UTC)
Expired
Jun 6, 2008, 5:49 PM EDT
In force
32 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Barry County, MI, Calhoun County, MI, Kalamazoo County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:18 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGRR 062117
TORGRR
MIC015-025-077-062200-
/O.NEW.KGRR.TO.W.0005.080606T2117Z-080606T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
517 PM EDT FRI JUN 6 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN
  SOUTHEASTERN BARRY COUNTY IN SOUTHWEST MICHIGAN
  NORTHEASTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 600 PM EDT

* AT 513 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS TORNADO WAS
  LOCATED 4 MILES WEST OF GALESBURG...AND MOVING NORTHEAST AT 50 MPH.

* THIS TORNADO WILL BE NEAR...
   MORROW LAKE BY 515 PM EDT...
   GALESBURG BY 520 PM EDT...
   AUGUSTA BY 525 PM EDT...
   LEVEL PARK BY 530 PM EDT...
   ST MARYS LAKE BY 535 PM EDT...

  IN ADDITION TO THE TORNADO THREAT...GOLF BALL SIZED HAIL AND
  DAMAGING WINDS OVER 75 MPH CAN ALSO BE EXPECTED IN THE FOLLOWING
  LOCATIONS...

  MORROW LAKE...        GALESBURG...          HOWLANDSBURG...
  YORKVILLE...          GULL LAKE...          AUGUSTA...
  FORT CUSTER...        SPRINGFIELD...        LEVEL PARK...
  BATTLE CREEK...       BEDFORD...            ST MARYS LAKE...
  PENNFIELD...          BURLEIGH CORNERS...   LACEY...
  ASSYRIA...


IF YOU ARE IN THE PATH OF THIS TORNADO...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS.

LAT...LON 4257 8510 4231 8509 4224 8548 4233 8549
TIME...MOT...LOC 2117Z 240DEG 45KT 4230 8543

$$
3 follow-up statements
000 
WWUS53 KGRR 062127
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
527 PM EDT FRI JUN 6 2008

MIC015-025-077-062200-
/O.CON.KGRR.TO.W.0005.000000T0000Z-080606T2200Z/
BARRY MI-KALAMAZOO MI-CALHOUN MI-
527 PM EDT FRI JUN 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
NORTHWESTERN CALHOUN...NORTHEASTERN KALAMAZOO AND SOUTHEASTERN BARRY
COUNTIES...

AT 522 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED 3 MILES NORTHWEST OF AUGUSTA...AND MOVING
NORTHEAST AT 60 MPH.

* THIS TORNADO WILL BE NEAR...
   LACEY BY 535 PM EDT...
   ASSYRIA BY 540 PM EDT...

  IN ADDITION TO THE TORNADO THREAT...GOLF BALL OR GREATER SIZED HAIL
  AND DAMAGING WINDS OVER 75 MPH CAN ALSO BE EXPECTED IN THE
  FOLLOWING LOCATIONS...

  YORKVILLE...          HOWLANDSBURG...       GALESBURG...
  AUGUSTA...            FORT CUSTER...        SPRINGFIELD...
  LEVEL PARK...         BATTLE CREEK...       BEDFORD...
  ST MARYS LAKE...      PENNFIELD...          BURLEIGH CORNERS...
  LACEY...              ASSYRIA...            MAPLE GROVE...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4245 8530 4245 8529 4257 8510 4250 8510
      4249 8511 4248 8510 4231 8509 4229 8542
      4234 8547
TIME...MOT...LOC 2127Z 235DEG 52KT 4240 8533

$$

NJJ
000 
WWUS53 KGRR 062138
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
538 PM EDT FRI JUN 6 2008

MIC025-077-062148-
/O.CAN.KGRR.TO.W.0005.000000T0000Z-080606T2200Z/
KALAMAZOO MI-CALHOUN MI-
538 PM EDT FRI JUN 6 2008

...THE TORNADO WARNING FOR NORTHWESTERN CALHOUN AND NORTHEASTERN
KALAMAZOO COUNTIES HAS BEEN CANCELLED...

SEVERE WEATHER HAD EITHER WEAKENED OR MOVED OUT OF THE AREA. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4257 8510 4252 8511 4250 8509 4250 8511
      4247 8511 4246 8509 4243 8509 4243 8528
      4246 8527
TIME...MOT...LOC 2138Z 235DEG 52KT 4248 8519

$$

MIC015-062200-
/O.CON.KGRR.TO.W.0005.000000T0000Z-080606T2200Z/
BARRY MI-
538 PM EDT FRI JUN 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN BARRY COUNTY...

AT 536 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED 3 MILES SOUTHWEST OF LACEY...AND MOVING NORTHEAST
AT 50 MPH.

* THIS TORNADO WILL BE NEAR...
   LACEY BY 540 PM EDT...

  IN ADDITION TO THE TORNADO THREAT...GOLF BALL OR GREATER SIZED HAIL
  AND DAMAGING WINDS OVER 75 MPH CAN ALSO BE EXPECTED IN THE
  FOLLOWING LOCATIONS...

  LACEY...              ASSYRIA...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4257 8510 4252 8511 4250 8509 4250 8511
      4247 8511 4246 8509 4243 8509 4243 8528
      4246 8527
TIME...MOT...LOC 2138Z 235DEG 45KT 4248 8519

$$

NJJ
000 
WWUS53 KGRR 062149
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
549 PM EDT FRI JUN 6 2008

MIC015-062159-
/O.CAN.KGRR.TO.W.0005.000000T0000Z-080606T2200Z/
BARRY MI-
549 PM EDT FRI JUN 6 2008

...THE TORNADO WARNING FOR SOUTHEASTERN BARRY COUNTY HAS BEEN
CANCELLED...

THE POSSIBLE TORNADO HAD WEAKENED AND MOVED OUT OF THE AREA. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4257 8510 4252 8511 4250 8509 4250 8511
      4247 8511 4246 8509 4243 8509 4243 8528
      4246 8527
TIME...MOT...LOC 2149Z 235DEG 45KT 4256 8504

$$

NJJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Jun 6, 1:16 PM EDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 6, 1:16 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
116 PM EDT FRI JUN 6 2008

LATEST UPDATE...AVIATION...

.SYNOPSIS...(441 AM EDT FRI JUN 6 2008)
A COLD FRONT WILL MOVE INTO THE REGION LATER TODAY AND WILL RUN INTO
THE WARM AND HUMID AIR MASS OVER THE REGION.  SCATTERED STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE INTO THE EVENING.  LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE WITH THESE STORMS...AND AN ISOLATED TORNADO CAN NOT BE
RULED OUT.  THE WEATHER CONDITIONS WILL CALM DOWN BY MIDNIGHT
TONIGHT AS THE COLD FRONT EXITS THE REGION.  WE WILL REMAIN UNDER A
MOIST AND UNSTABLE AIR MASS INTO THE WEEKEND.  SCATTERED SHOWERS AND
STORMS WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY...MAINLY NORTH OF
INTERSTATE 96.

&&

.SHORT TERM...(1100 AM EDT FRI JUN 6 2008)
MAIN FOCUS WAS ON SEVERE WEATHER POTENTIAL TODAY AND THIS EVENING AS
A COLD FRONT BUMPS INTO THE WARM AND MUGGY AIR MASS IN PLACE.  THEN
THE NEXT ISSUE WAS DETERMINING THE EXTENT OF THE PCPN CHANCES
THROUGH THE WEEKEND.

SEVERE WEATHER STILL REMAINS A DECENT POSSIBILITY INTO THIS
AFTERNOON AND EVENING.  WE ARE A BIT WORRIED ABOUT A REAL SOLID
TRIGGER AS THE COLD FRONT THAT IS COMING IN WILL BE WEAKENING.  WE
WILL ALSO BE MISSING A FAVORABLE LOW LEVEL JET POSITIONING.  THE
FRONT HOWEVER WILL BE ACCOMPANIED BY STRONG H7 WINDS OF AROUND 50
KTS.  THIS WILL LEAD TO RAPIDLY MOVING STORMS AND THE POTENTIAL FOR
BOWING CELLS PRODUCING WIND DAMAGING.  AN ISOLATED TORNADO CANNOT BE
RULED OUT GIVEN THE HIGH VALUES OF HELICITY.  FREEZING LEVELS ARE
PROGGED TO DROP ALONG AND AHEAD OF THE FRONT...SO SOME LARGE HAIL
WILL BE POSSIBLE IN STORMS CLOSER TO THE FRONT.  THE MOST FAVORABLE
WIND FIELDS CROSS THE SOUTHERN CWA...WHERE SEVERE STORMS WILL BE
MOST LIKELY...AND WILL SHOW THIS IN THE GRIDS AND ZFP. THE TIME
FRAME FOR SEVERE WEATHER APPEARS TO RUN FROM AS EARLY AS 17Z IN THE
WESTERN CWA...AND EXITS THE SERN CWA BY 03Z.  I/M NOT SURE HOW SOLID
THE AREA OF STORMS WILL BE WITH THE FRONT GIVEN THE LACK OF A SOLID
TRIGGER.  SOME AREAS WILL PROBABLY MISS OUT ENTIRELY ON THE
PCPN...SO HAVE REDUCED POPS TO HIGH CHANCE.

THE RIGHT ENTRANCE REGION OF THE UPPER JET WILL BE OVERHEAD EARLY
THIS EVENING WHICH SHOULD HELP SUSTAIN THE SCATTERED STORMS.  THIS
SUPPORT WANES QUICKLY AS THE FRONT ALSO EXIT THE CWA AROUND 03Z.
WITH THE FRONT WASHING OUT OVER THE GREAT LAKES SCATTERED SHOWERS
AND STORMS MAY LINGER OVERNIGHT...BUT THE SEVERE THREAT WILL BE OVER.

TEMPERATURES THIS AFTERNOON ARE LIKELY TO REACH 90 AWAY FROM THE
LAKESHORE SO I HAVE INCREASED VALUES BY SEVERAL DEGREES.

SATURDAY SHOULD BEGIN QUIET...HOWEVER WITH DEWPOINTS LINGERING IN
THE 65 TO 70 DEGREE RANGE WE WILL BECOME UNSTABLE BY AFTERNOON.
WOULD EXPECT WIDELY SCATTERED SHOWERS AND STORMS BY EARLY TO MID
AFTERNOON.

ANOTHER COLD FRONT WILL PUSH INTO THE WESTERN GREAT LAKES LATE
SUNDAY.  THIS SHOULD PRODUCE MORE SCATTERED STORMS...MAINLY NORTH OF
INTERSTATE 96.

&&

.LONG TERM...(1133 AM EDT FRI JUN 6 2008)
(MONDAY THROUGH FRIDAY)
SOUTHWEST FLOW ALOFT WILL BE IN PLACE AT THE BEGINNING OF THE LONG
TERM ON MON. SFC FRONT WILL BE TRYING TO DROP SOUTH THROUGH THE
AREA...BUT WILL HAVE A HARD TIME INITIALLY AS THE FRONT IS NEARLY
PARALLEL TO THE UPPER FLOW. WAVES OF LOW PRESSURE WILL LIKELY MOVE
ALONG THE FRONT AND THROUGH THE AREA. WITH ENOUGH INSTABILITY...
SEVERE WEATHER WILL BE POSSIBLE WITH DECENT MID LEVEL WINDS
OVERHEAD. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE POSSIBLE
TRAINING OF CONVECTIVE SYSTEMS.

MODELS INDICATE THAT A STRONG ENOUGH PIECE OF ENERGY WILL RIDE
NORTHEAST THROUGH THE AREA MON NIGHT AND TUE...AND ALLOW FOR GOOD
PUSH OF THE FRONT TO THE SOUTH. WE WILL KEEP IN POPS THROUGH TUE
NIGHT AS THE UPPER TROUGH DOES NOT PASS UNTIL THEN. SOME COOLER AND
SOMEWHAT DRIER AIR WILL MOVE IN TEMPORARILY.

SHORT WAVE RIDGING AND HIGH PRESSURE AT THE SFC WILL BUILD IN FOR
THE WED THROUGH THU TIME FRAME. BEGINNING LATE THU AND THU
NIGHT...THE NEXT PIECE OF ENERGY WILL ROUND THE BASE OF THE TROUGH
AND HEAD NORTHEAST TOWARD THE WRN GREAT LAKES. THIS WILL PUSH THE
SFC FRONT INTO THE AREA...AND BRING WARMER AND HUMID AIR IN...ALONG
WITH THE CHANCE OF MORE SHOWERS AND STORMS.

&&

.MARINE...(1100 AM EDT FRI JUN 6 2008)
A SMALL CRAFT ADVISORY WILL BE CONTINUED THIS AFTERNOON
AS SOUTH WINDS TO 30  KNOTS WILL STIR UP CHOPPY WAVES.  I DID ADD
THAT WINDS AND WAVES WILL BE HIGHER NEAR ANY THUNDERSTORMS.  THE
WINDS WILL DECREASE TONIGHT AS  THE FRONT EXITS.  WAVE ACTION WILL
DIMINISH FROM SOUTH TO NORTH OVERNIGHT.  IT WILL REMAIN BREEZY
SATURDAY AND SATURDAY NIGHT...HOWEVER THE RELATIVE COOL WATERS WILL
PRODUCE A STABLE LAYER OVER THE LAKE.  SO WAVES SHOULD RANGE 1 TO 3
FEET OVER THE SOUTHERN END...AND 2 TO 4 FEET ELSEWHERE.

&&

.AVIATION...(116 PM EDT FRI JUN 6 2008)
MAINLY CLEAR SKIES IN PLACE THIS MORNING ARE NOW CLOUDING OVER AS
HIGH CLOUDS ARE MOVING IN...AND SOME CUMULUS DEVELOPMENT IS TAKING
PLACE. WE ARE EXPECTING THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND
MOVE THROUGH MOST OF THE TAF SITES DURING THE 20-00Z TIME FRAME.
STRONGER WIND GUSTS LOOK LIKE THE MAIN THREAT WITH LOWER CEILINGS
AND VISIBILITIES. THE ONLY SITE THAT MAY NOT SEE CONVECTION WOULD BE
KMKG WITH THE LAKE INFLUENCE THERE DUE TO THE SW WINDS OFF OF THE
LAKE. WE HAVE MENTIONED VCTS FOR NOW THERE...AND WILL UPDATE AS
NEEDED IF THUNDER APPROACHES.

ONCE LINE OF STORMS MOVES THROUGH LATE THIS AFTERNOON/EARLY THIS
EVENING...AREA SHOULD SEE A BREAK IN THE PCPN. RAINFALL FROM THE
STORMS COMBINED WITH A MOIST AIR MASS STILL IN PLACE LOOKS TO BRING
SOME REDUCED VISIBILITIES WITH BR OVERNIGHT TONIGHT. FOR NOW HAVE
GONE WITH MVFR CONDITIONS...HOWEVER IFR CAN NOT BE RULED OUT. BR/HZ
WILL MIX OUT THEN TOMORROW MORNING...LIKELY LIFTING INTO A SCT
CUMULUS DECK. SOME SHOWERS ARE POSSIBLE TOMORROW AFTERNOON...BUT
MOST OF THESE SHOULD HOLD OFF UNTIL AFTER 18Z.

&&

.HYDROLOGY...(441 AM EDT FRI JUN 6 2008)
THE SCATTERED NATURE OF THE PCPN SHOULD RESULT IN MINIMAL EFFECT ON
AREA RIVERS.  HOWEVER WITH THE JUICY AIR MASS...PWAT VALUES AROUND
1.50 INCHES...SOME HEAVY DOWNPOURS ARE LIKELY.  THIS COULD RESULT IN
LOCALIZED URBAN AND SMALL STREAM FLOODING.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY THROUGH THIS EVENING ST JOSEPH TO
HOLLAND.  SMALL CRAFT ADVISORY HOLLAND TO MANISTEE THROUGH LATE
TONIGHT.

&&

SYNOPSIS:     JK
SHORT TERM:   JK/MJS
LONG TERM:    NJJ
MARINE        JK/MJS
AVIATION:     NJJ
HYDROLOGY:    JK
Hazardous weather outlook, Jun 6, 12:35 PM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1235 PM EDT FRI JUN 6 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-071115-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1235 PM EDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT COMING THROUGH SOUTHWEST MICHIGAN THIS EVENING
WILL BRING WITH IT A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
ALL OF SOUTHWEST MICHIGAN THIS AFTERNOON INTO THIS EVENING. LARGE
HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND
BRIEFLY VERY HEAVY RAINFALL ARE POSSIBLE FROM THE STRONGEST
THUNDERSTORMS.  AN ISOLATED TORNADO IS POSSIBLE.
AREAS EAST OF US-131 AND SOUTH OF I-96 BETWEEN 4 PM AND 10 PM IS
WHERE AND WHEN THE GREATEST RISK OF THESE HAZARDS ARE. MOST
AREAS SHOULD SEE THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS
EVENING AS LINE OF STRONG THUNDERSTORMS MOVES EAST WITH THE COLD
FRONT.

IN ADDITION MANY LOCATIONS SHOULD SEE WINDS GUSTING AROUND 40 MPH
THIS AFTERNOON...EVEN WITHOUT ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER FRONTAL SYSTEM WILL BRING THE CHANCE OF STRONG TO SEVERE
STORMS SUNDAY INTO EARLY MONDAY MORNING. A STORM SYSTEM WILL THEN
RIDE ALONG THAT SAME FRONT MONDAY INTO TUESDAY CONTINUING THE
CHANCE OF THUNDERSTORMS. HEAVY RAINFALL THAT MAY RESULT IN LOCAL
URBAN AND SMALL STREAM FLOODING IS MORE THAN POSSIBLE DURING THAT
TIME
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING AND ALSO
MAY BE NEED LATER SUNDAY.

LMZ844>849-071115-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1235 PM EDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO 30 KNOTS WINDS OVER THE NEAR SHORE WATERS INTO THIS EVENING
WILL BUILD WAVES TO AS HIGH AS 5 FEET. WAVES OF THAT HEIGHT POSE A
DANGER TO SMALL WATER CRAFT. THOSE SWIMMING NEAR THE BEACH WILL
HAVE A RIP CURRENT RISK.

ADDITIONAL THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EARLY
TONIGHT AS A WARM FRONT MOVES NORTH THROUGH LOWER MICHIGAN. THERE IS
ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING. THESE STORMS WILL BE MOVING TO THE NORTHEAST AROUND
30 MPH AND MAY CONTAIN WIND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MORE STORMS ARE EXPECTED SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING AND ALSO
MAY BE NEED LATER SUNDAY.

WDM MJS

In the hours before

Local storm report, Jun 6, 4:35 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
435 PM EDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             DOWLING                 42.52N 85.25W
06/06/2008  E0.25 INCH       BARRY              MI   TRAINED SPOTTER

&&

GWETZEL
Local storm report, Jun 6, 4:44 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
444 PM EDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             SHERIDAN                43.21N 85.07W
06/06/2008  E0.25 INCH       MONTCALM           MI   PUBLIC

            SMALL HAIL AND LIMBS DOWN.

0442 PM     HAIL             COOPER                  42.38N 85.57W
06/06/2008  E0.75 INCH       KALAMAZOO          MI   EMERGENCY MNGR

            HAIL AND ESTIMATED 60 MPH WIND GUST.

&&

GWETZEL
Local storm report, Jun 6, 5:00 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
500 PM EDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             HICKORY CORNERS         42.44N 85.38W
06/06/2008  M0.25 INCH       BARRY              MI   CO-OP OBSERVER

            NEAR ONE HALF INCH OF RAIN IN 15 MINUTES.

&&

GWETZEL
Local storm report, Jun 6, 5:13 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
513 PM EDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     2 S SUNFIELD            42.73N 84.99W
06/06/2008                   EATON              MI   EMERGENCY MNGR

            SILO TOPPLED.

&&

GWETZEL
Local storm report, Jun 6, 5:15 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
515 PM EDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     MULLIKEN                42.76N 84.90W
06/06/2008                   EATON              MI   TRAINED SPOTTER

            TREES AND WIRES DOWN.

0510 PM     HAIL             1 N NASHVILLE           42.62N 85.09W
06/06/2008  E0.75 INCH       BARRY              MI   TRAINED SPOTTER

&&

OSTUNO
Local storm report, Jun 6, 5:16 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
516 PM EDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             4 W PORTAGE             42.20N 85.67W
06/06/2008  E1.75 INCH       KALAMAZOO          MI   COUNTY OFFICIAL

            NEAR THE INTERSECTION OF US 131. ESTIMATED WINDS TO 55
            MPH.

&&

GWETZEL

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:57 PM EDTSpecial Weather StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren78 min
Jun 6, 2:08 PM EDTSpecial Marine WarningGRR82 min
Jun 6, 2:45 PM EDTSevere Thunderstorm WarningGRRMuskegon, Oceana47 min
Jun 6, 2:56 PM EDTSpecial Weather StatementGRRAllegan, Barry, Ionia, Isabella, Kalamazoo, Kent and 4 more79 min
Jun 6, 3:24 PM EDTSevere Thunderstorm WarningGRRLake, Newaygo51 min
Jun 6, 3:33 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Kalamazoo, Kent, Van Buren57 min
Jun 6, 3:38 PM EDTSevere Thunderstorm WarningGRRAllegan, Clare, Ionia, Isabella, Kent, Mecosta and 4 more52 min
Jun 6, 3:50 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren55 min
Jun 6, 4:01 PM EDTSevere Thunderstorm WarningGRRLake, Osceola26 min
Jun 6, 4:05 PM EDTTornado WarningGRRLake, Osceola40 min
Jun 6, 4:09 PM EDTSevere Thunderstorm WarningGRRClare36 min
Jun 6, 4:13 PM EDTTornado WarningGRRBarry, Kalamazoo, Van Buren41 min
Jun 6, 4:18 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 4 more72 min
Jun 6, 4:23 PM EDTSevere Thunderstorm WarningGRRClare, Gratiot, Ionia, Isabella, Montcalm61 min
Jun 6, 4:40 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren65 min
Jun 6, 5:13 PM EDTSevere Thunderstorm WarningGRRBarry, Kalamazoo47 min
Jun 6, 5:20 PM EDTSevere Thunderstorm WarningGRRCalhoun, Clinton, Eaton, Gratiot, Ingham, Jackson40 min
Jun 6, 5:22 PM EDTTornado WarningGRRClinton25 min
Jun 6, 5:29 PM EDTSpecial Marine WarningGRR91 min
Jun 6, 5:31 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 3 more74 min
Jun 6, 5:48 PM EDTSpecial Weather StatementGRRMuskegon, Oceana42 min
Jun 6, 5:51 PM EDTTornado WarningGRRCalhoun, Kalamazoo39 min
Jun 6, 6:39 PM EDTSpecial Weather StatementGRRLake, Osceola66 min
Jun 6, 6:44 PM EDTSevere Thunderstorm WarningGRRIngham, Jackson32 min
Jun 6, 7:23 PM EDTSpecial Weather StatementGRRLake, Mecosta, Newaygo, Osceola67 min
Jun 6, 7:50 PM EDTSpecial Weather StatementGRRMason, Muskegon, Oceana55 min
Jun 6, 7:52 PM EDTSevere Thunderstorm WarningGRRClare, Mecosta, Osceola53 min
Jun 6, 7:53 PM EDTSpecial Weather StatementGRRCalhoun, Jackson, Kalamazoo67 min

Nearby

Tornado Warnings in Michigan, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.